MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during surgery, when intraocular lens was implanted, a scratch was noticed.In addition to scratch there seemed to be something else that was injected with the lens.The surgeon thought that it was the haptic but surgeon felt both haptics were intact.The lens and the foreign material was removed and was available for investigation.No further information expected as reporter unwilling to be contacted.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported lens damage was observed.Foreign material was not observed.Iol loose in unknown sealed pouch along with lens case.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic is intact.The optic is torn/split-cut dividing the iol in two, fibers are also adhered to the solution.The lens case is intact.The rectangular foreign material shown in the photo was not observed on the returned sample.Photos provided showing 1) what appears to be foreign material on lens case lid.2) photo shows an implanted iol, there appears to be a scratch/mark on the optic.The exact location of the marks cannot be confirmed.We are unable to determine the root cause for the reported complaint "lens scratched, foreign material on lens ".The returned iol shows evidence of possible handling by the customer due to the presence of solution.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Foreign material was not observed.No determination can be made on the reported foreign material without the evaluation of the physical product, a final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17085517
Report Number9612169-2023-00432
Device Sequence Number17664528
Product Code MJP
UDI-Device Identifier00380652455657
UDI-Public00380652455657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberCCWET4
Device Catalogue NumberCCWET4.205
Device Lot Number25281657
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date08/25/2023
Date Device Manufactured10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown